RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Archive
Impact factor

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Nelin. Dinam.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Nelin. Dinam., 2019, Volume 15, Number 1, Pages 97–108 (Mi nd644)  

Mathematical problems of nonlinearity

On the Smith Reduction Theorem for Almost Periodic ODEs Satisfying the Squeezing Property

M. M. Anikushin

Saint-Petersburg State University, Universitetskiy pr. 28, Peterhof, Saint-Petersburg, 198504 Russia

Abstract: We give a supplement to the Smith reduction theorem for nonautonomous ordinary differential equations (ODEs) that satisfy the squeezing property in the case when the right-hand side is almost periodic in time. The reduction theorem states that some set of nice solutions (including the bounded ones) of a given nonautonomous ODE satisfying the squeezing property with respect to some quadratic form can be mapped one-to-one onto the set of solutions of a certain system in the space of lower dimensions (the dimensions depend on the spectrum of the quadratic form). Thus, some properties of bounded solutions to the original equation can be studied through this projected equation. The main result of the present paper is that the projected system is almost periodic provided that the original differential equation is almost periodic and the inclusion for frequency modules of their right-hand sides holds (however, the right-hand sides must be of a special type). From such an improvement we derive an extension of Cartwright’s result on the frequency spectrum of almost periodic solutions and obtain some theorems on the existence of almost periodic solutions based on low-dimensional analogs in dimensions 2 and 3. The latter results require an additional hypothesis about the positive uniformly Lyapunov stability and, since we are interested in nonlinear phenomena, our existence theorems cannot be directly applied. On the other hand, our results may be applicable to study the question of sensitive dependence on initial conditions in an almost periodic system with a strange nonchaotic attractor. We discuss how to apply this kind of results to the Chua system with an almost periodic perturbation. In such a system the appearance of regular almost periodic oscillations as well as strange nonchaotic and chaotic attractors is possible.

Keywords: almost periodic function, dimension theory, squeezing property, strange nonchaotic attractor

Funding Agency Grant Number
Ministry of Education and Science of the Russian Federation NSh-2858.2018.1
This work is supported by the Leading Scientific Schools of Russia (project NSh-2858.2018.1).


DOI: https://doi.org/10.20537/nd190110

Full text: PDF file (256 kB)
References: PDF file   HTML file

MSC: 34C27
Received: 21.01.2019
Accepted:21.03.2019
Language:

Citation: M. M. Anikushin, “On the Smith Reduction Theorem for Almost Periodic ODEs Satisfying the Squeezing Property”, Nelin. Dinam., 15:1 (2019), 97–108

Citation in format AMSBIB
\Bibitem{Ani19}
\by M. M. Anikushin
\paper On the Smith Reduction Theorem for Almost Periodic ODEs Satisfying the Squeezing Property
\jour Nelin. Dinam.
\yr 2019
\vol 15
\issue 1
\pages 97--108
\mathnet{http://mi.mathnet.ru/nd644}
\crossref{https://doi.org/10.20537/nd190110}


Linking options:
  • http://mi.mathnet.ru/eng/nd644
  • http://mi.mathnet.ru/eng/nd/v15/i1/p97

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Нелинейная динамика
    Number of views:
    This page:28
    Full text:5
    References:11

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2019